Dense Fog, Caldwell
- When
- December 8, 8:00 PM CST to December 9, 9:00 AM CST
- Where
- Caldwell forecast zone
- Reported by
- ASOS
- Coordinates
- 37.145, -87.868 (the zone’s center; the record gives no point)
Widespread dense fog shrouded western Kentucky during the night of the 8th and through the early morning hours of the 9th. Visibility was reduced to one-quarter mile or less.
Every event with a place to put it; 22 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PAH wrote it up.
Widespread dense fog shrouded western Kentucky during the night of the 8th and through the early morning hours of the 9th. Visibility was reduced to one-quarter mile or less. A warm front along the Kentucky/Tennessee border during the evening moved north to the Ohio River Valley by early on the 9th. The dense fog formed along and ahead of the warm front, then lifted as southwest winds increased following the passage of the front.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Dec 8, 5:50 PM CST, 2 hours 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 550 PM CST SAT DEC 8 2007 .UPDATE... UPDATED AVIATION DISCUSSION FOR 00Z TAFS. && .DISCUSSION... ONGOING PCPN ON ISENTROPIC UPGLIDE OVERTOP WARM FRONT STILL PERCHED JUST TO THE SOUTH. GFS/SREF MODELS THIS PCPN MOST REASONABLY AND LIFTS IT NORTH TONIGHT-SUNDAY...STRADDLING THE BOUNDARY SOMEWHERE ACROSS THE LOWER OH VALLEY BY SUN PM/EVENING. THIS SETS THE STAGE FOR DEEPER SWLYS DEVELOPED BY THEN TO EJECT WAVES OF ENERGY TO SHOOT OUT OF SRN PLAINS AND OVERTOP LOWER OH VALLEY AND AFOREMENTIONED BOUNDARY...AS ELEVATED STABILITY PARAMETERS BECOME SUPPORTIVE OF MENTION OF THUNDER...BEGINNING TOMORROW AND LASTING THRU LIFE OF BOUNDARY/SYSTEMS MEANDERING PROXIMITY TO THE AREA...WHICH IS TO SAY THRU WED/WED NIGHT. OFF AND ON HIGH POPS EVENT MESHES W/ HPC ISSUED 2-3 OUTLOOK AND WE WILL CONTINUE TO HIT HARD ON HWO. WED NIGHT-THU THE SYSTEM PASSES AND COLD AIR COMES IN HARD FROM THE WEST AND NORTHWEST...BUT THE MOISTURE IT CAN TAP HAS ALREADY DEPARTED TO THE EAST. THEREFORE ELIMINATED ITS MENTION THIS PACKAGE...BUT AS THIS HAS BEEN AN OSCILLATING FEATURE OF THE PAST FEW DAYS PACKAGES (SYSTEM DEPARTURE)...WILL KEEP A CLOSE EYE UPON SUBSEQUENT RUNS TIMING CHANGES AND ADJUST ACCORDINGLY. GIVEN OUR GFS/SREF BIAS OUR FORECAST TEMPS ARE IN DIRECTION OF GFS BASED MAV MOS IN THE NEAR TERM. EXCEPTION IS 1ST 12 HOURS AS NO MODEL CAPTURES COOL EFFECT WELL AND WE MAY WELL BE CLOSER TO NGM BASED FWC THERE. MEDIUM TO LONG RANGE WE MAINTAIN A PERSISTENCE STRATEGY FORECAST THAT HAS BEEN ONGOING AND BLEND WITH HPC/COLLAB PICTURE MORESO THAN ANY PARTICULAR MOS DATA SET. && .AVIATION... SHALLOW INVERSION NORTH OF SURFACE WARM FRONTAL BOUNDARY ACROSS NW TENNESSEE AND NE ARKANSAS...SHOULD RESULT IN INCREASED SHEAR MAGNITUDE WITH E OR ENE SFC WINDS...AND WINDS ABOUT 2K FT RUNNING 220/230 DEG AT 20-30KTS TONIGHT. GOOD COMBO AND VECTOR AND SCALAR CALCULATED SHEAR WARRANTS THE INCLUSION OF WIND SHEAR IN THE TAFS FOR TONIGHT. EXPECT IFR TO LIFR CIGS AND VSBYS TO PERSIST TONIGHT. EXPECT TO SEE SOME IMPROVEMENT IN VSBYS AFTER THE WARM FRONT LIFTS JUST NORTH OF THE TAF SITES EARLY TOMORROW. OTHERWISE...ANTICIPATE ON AND OFF DRIZZLE OR LIGHT RAIN TO CONTINUE. THERE MAY BE SOME RAIN SHOWER OR ISOLD TSRA ACTIVITY TOMORROW TOO...BUT PROBABILITY TOO LOW TO ADDRESS OR INCLUDE ATTM. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 750 PM CST SAT DEC 8 2007 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-091100- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 750 PM CST SAT DEC 8 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY...AND SOUTHEAST MISSOURI. .DAY ONE...TONIGHT FOG WILL BE COMMON ACROSS THE FOUR STATE AREA OVERNIGHT. AREAS OF DENSE FOG WILL BE POSSIBLE ACROSS WESTERN KENTUCKY...WHERE A DENSE FOG ADVISORY IS IN EFFECT OVERNIGHT. PLEASE REFER TO THE ADVISORY FOR MORE DETAILED INFORMATION. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ISOLATED THUNDERSTORMS ARE POSSIBLE SUNDAY THROUGH WEDNESDAY. THE PRIMARY HAZARDS WILL BE LIGHTNING AND HEAVY RAIN. RAINFALL TOTALS OF 2 TO 3 INCHES ARE POSSIBLE BY THE TIME THE SYSTEM PASSES AND PRECIPITATION ENDS WEDNESDAY NIGHT. THESE CUMULATIVE TOTALS MAY RESULT IN SOME STREETS...LOW LANDS...AND OTHER FLOOD PRONE AREAS BECOMING TEMPORARILY INUNDATED WITH WATER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 621 PM CST SAT DEC 8 2007 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-090600- ALEXANDER IL-BALLARD KY-BOLLINGER MO-BUTLER MO-CALDWELL KY- CALLOWAY KY-CAPE GIRARDEAU MO-CARLISLE KY-CARTER MO-CHRISTIAN KY- CRITTENDEN KY-DAVIESS KY-EDWARDS IL-FRANKLIN IL-FULTON KY- GALLATIN IL-GIBSON IN-GRAVES KY-HAMILTON IL-HARDIN IL-HENDERSON KY- HICKMAN KY-HOPKINS KY-JACKSON IL-JEFFERSON IL-JOHNSON IL- LIVINGSTON KY-LYON KY-MARSHALL KY-MASSAC IL-MCCRACKEN KY-MCLEAN KY- MISSISSIPPI MO-MUHLENBERG KY-NEW MADRID MO-PERRY IL-PERRY MO-PIKE IN- POPE IL-POSEY IN-PULASKI IL-RIPLEY MO-SALINE IL-SCOTT MO-SPENCER IN- STODDARD MO-TODD KY-TRIGG KY-UNION IL-UNION KY-VANDERBURGH IN- WABASH IL-WARRICK IN-WAYNE IL-WAYNE MO-WEBSTER KY-WHITE IL- WILLIAMSON IL- 621 PM CST SAT DEC 8 2007 ...AREAS OF FOG WILL PERSIST TONIGHT... FOG WILL REDUCE VISIBILITIES TO 1 MILE OR LESS ACROSS SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...SOUTHWEST INDIANA AND WESTERN KENTUCKY TONIGHT. LOCALLY DENSE FOG WILL BE POSSIBLE AS WELL... ESPECIALLY ACROSS THE PENNYRILE REGION OF WESTERN KENTUCKY. VISIBILITIES WHERE PATCHY DENSE FOG IS FOUND WILL BE ONE QUARTER OF A MILE OR LESS. TRAVELERS SHOULD BE PREPARED FOR POOR AND CHANGING VISIBILITY OVERNIGHT. USE CAUTION BY REDUCING YOUR SPEED AND USING YOUR LOW BEAM HEADLIGHTS.
The national radar mosaic for the moment the first event began.
22 dense fog. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2007Every state in 2007This day in weather historyWarnings in Kentucky, December 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 64960, 64961, 64962, 64963, 64964, 64966, 64967, 64969, 64970, 64971, 64972, 64973, 64976, 64977, 64978, 64959, 64974, 64980, 64965, 64968, 64975, 64979.